Oklahoma, 2025

Damaging Wind in Oklahoma, June 26, 2025

June 26, 2025 · NWS OUN · 1 event in 1 county or zone

Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred on the southwestern sides of the Oklahoma City Metropolitan Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred on the southwestern sides of the Oklahoma City Metropolitan Area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 4:17 PM CST, 13 minutes earlier. Its key messages:

  • Updated at 514 PM CDT Thu Jun 26 2025
  • A few severe storms are possible this afternoon and evening.
  • Rain and storm chances increase Monday into Tuesday.
Area forecast discussion, Jun 26, 4:17 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
517 PM CDT Thu Jun 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 514 PM CDT Thu Jun 26 2025

- A few severe storms are possible this afternoon and evening.

- Rain and storm chances increase Monday into Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 202 PM CDT Thu Jun 26 2025

Scattered storms are expected to develop by early to midafternoon -
in fact, by the time of this AFD being published they might be
getting going. Moderate instability is anticipated with little-to-no-
deep layer shear. That means we'll expect short-lived, slow-moving
updrafts whose main concern is brief downpours, lightning, and gusty
outflow winds.

There will likely be a bit of a lull in storm coverage early
tonight as loss of daytime heating stabilizes the surface layer.
After that, there's a signal in CAM guidance for storms to get
going again in central Oklahoma late tonight into early tomorrow
along the nose of a 20-30 knot LLJ. Flooding concern with all of
this activity is minimal given the expected short duration of any
one thunderstorm, but with PWATS approaching 2 inches, we
certainly won't rule it out. Temperatures both today and tonight
will be near normal.

Meister

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 202 PM CDT Thu Jun 26 2025

The subtropical ridge will begin to migrate westward back across the
southern tier of the US with rising heights across the desert
southwest tomorrow. That's going to lead to a few days with higher
theta-E values across our area. Tomorrow may be more of an increase
in humidity than outright temperatures - some guidance shows PWATS
exceeding 2 inches in southeast Oklahoma. Storm chances will
continue from the morning through the daytime in
central/southern/eastern Oklahoma, particularly given the likelihood
that there will be convection ongoing in central Oklahoma at
daybreak. Severe weather looks unlikely given the weak shear, but
water-loaded downdrafts and some hydro issues are possible.

Height rises will continue on Saturday. Rain chances won't go away
entirely but the odds are that most of the area will remain dry. We
haven't quite cleared the humidity out of the airmass either, so
temperatures won't make a run at 100 (except for potentially in the
terrain-favored spots for hot temperatures in southwest Oklahoma and
western north Texas), but they will get into the mid-90s in most
spots.

Meister

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 234 AM CDT Thu Jun 26 2025

Late weekend through the middle of next week, the stronger
westerlies will remain well north of the southern Plains.  A
shortwave trough moving across the northern Plains/Great Lakes
region, will push a weak front closer to northern Oklahoma by
Monday. It's possible for storms to become organized enough across
the higher terrain Sunday afternoon that storms will enter
western and northern Oklahoma during the evening/overnight. A
decent low-level jet may help, as the mid-level flow will be
rather weak (mainly below 20 knots). With a weakness in the ridge
and a frontal boundary near/in the area, shower and thunderstorm
chances will remain in the 30-50% range at least Monday into
Tuesday. With the mid-level flow remaining rather weak, storms and
clusters of storms will have the potential to produce locally
heavy rainfall and strong gusty winds. There is some indication
that a ridge may become better established by mid to late week.

&&

.AVIATION...
(00Z TAFS)
Issued at 514 PM CDT Thu Jun 26 2025

VFR/low VFR ceilings are expected this TAF period. Showers/storms
will continue to move across parts of the area through about mid-
evening. Additional showers/storms will be possible starting early
Friday and continuing into the afternoon. Variable strong wind
gusts will be possible near the storms. Otherwise, winds will
generally be from the S and SE tonight shifting to the S and SW
Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  90  73  94 /  40  30  10  10
Hobart OK         72  94  72  97 /  40  20   0   0
Wichita Falls TX  75  93  74  96 /  40  20   0   0
Gage OK           68  92  70  96 /  30  20  10   0
Ponca City OK     71  90  72  91 /  40  30  20  10
Durant OK         74  93  75  94 /  10  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...04
SHORT TERM...04
LONG TERM....06
AVIATION...25

In the hours before

Special weather statement, Jun 26, 2:43 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
343 PM CDT Thu Jun 26 2025

OKZ022-023-035-262115-
Kiowa OK-Washita OK-Caddo OK-
343 PM CDT Thu Jun 26 2025

...Strong thunderstorms will impact portions of southeastern Washita,
western Caddo and northeastern Kiowa Counties through 415 PM CDT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colony to 5 miles northeast of Cooperton.
Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carnegie, Mountain View, Binger, Fort Cobb, Corn, Eakly, Gotebo,
Lookeba, Colony, Cooperton, Alfalfa, Cloud Chief, Fort Cobb
Reservoir, Albert, and Cowden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3540 9832 3486 9849 3486 9897 3538 9888
TIME...MOT...LOC 2043Z 270DEG 12KT 3535 9866 3492 9881

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Jun 26, 2:58 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Norman OK
358 PM CDT Thu Jun 26 2025

OKZ018-019-024-025-262130-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
358 PM CDT Thu Jun 26 2025

...Strong thunderstorms will impact portions of southeastern
Kingfisher, northwestern Oklahoma, southwestern Logan and
northeastern Canadian Counties through 430 PM CDT...

At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Valley to near Oklahoma City to 3
miles southwest of Yukon. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northwestern Oklahoma City, Edmond, Guthrie, Yukon, Bethany, Warr
Acres, The Village, Piedmont, Nichols Hills, Cashion, Cedar Valley,
Cimarron City, Woodlawn Park, Seward, Richland, Navina, Wiley Post
Airport, and Downtown Edmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3598 9731 3567 9736 3547 9763 3547 9791
      3589 9770
TIME...MOT...LOC 2058Z 261DEG 13KT 3586 9756 3560 9762 3548 9780

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Jun 26, 3:22 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Norman OK
422 PM CDT Thu Jun 26 2025

OKZ037-038-044-262145-
Tillman OK-Cotton OK-Comanche OK-
422 PM CDT Thu Jun 26 2025

...A strong thunderstorm will impact portions of southwestern
Comanche, northwestern Cotton and east central Tillman Counties
through 445 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Faxon, moving northeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Lawton, Chattanooga, Faxon, and southern Fort Sill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 9869 3451 9871 3466 9855 3441 9835
TIME...MOT...LOC 2121Z 240DEG 5KT 3448 9858

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Jun 26, 3:32 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
432 PM CDT Thu Jun 26 2025

OKZ013-019-020-025-262200-
Payne OK-Oklahoma OK-Logan OK-Noble OK-
432 PM CDT Thu Jun 26 2025

...Strong thunderstorms will impact portions of northwestern
Oklahoma, southwestern Noble, central Logan and western Payne
Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Lake Mcmurtry to near Oklahoma
City. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Edmond, Stillwater, Guthrie, Langston, Coyle, Arcadia, Mulhall,
Orlando, Meridian, Lake Carl Blackwell, Lake Mcmurtry, Seward,
Navina, and Downtown Edmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3634 9708 3601 9713 3565 9730 3563 9762
      3620 9745
TIME...MOT...LOC 2132Z 248DEG 11KT 3619 9726 3567 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Jun 26, 3:44 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
444 PM CDT Thu Jun 26 2025

OKZ023-038-262215-
Caddo OK-Comanche OK-
444 PM CDT Thu Jun 26 2025

...Strong thunderstorms will impact portions of Comanche and
southwestern Caddo Counties through 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boone to near Lawton. Movement was
northeast at 10 mph. Another strong storm was near Faxon.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Cache, Elgin, Apache, Geronimo, Fletcher, Sterling, Medicine
Park, Faxon, Meers, Lake Lawtonka, Boone, Fort Sill, Lake Ellsworth,
Stecker, eastern Wichita Mountains Wildlife Refuge, and Mount Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3485 9863 3486 9862 3497 9862 3515 9832
      3462 9814 3451 9814 3451 9824 3447 9825
      3447 9829 3445 9833 3445 9850 3442 9851
      3442 9859
TIME...MOT...LOC 2144Z 243DEG 11KT 3493 9854 3454 9839

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 26, 4:07 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
507 PM CDT Thu Jun 26 2025

OKZ020-262230-
Payne OK-
507 PM CDT Thu Jun 26 2025

...A strong thunderstorm will impact portions of southwestern Payne
County through 530 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Lake Carl Blackwell, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stillwater, Perkins, and Lake Carl Blackwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9703 3599 9728 3600 9729 3601 9731
      3611 9731 3612 9704
TIME...MOT...LOC 2207Z 266DEG 9KT 3605 9721

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Norman radar (KTLX), 49 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Canadian

When
June 26, 4:30 PM CST
Where
Canadian County, 4.31 mi SW of Yukon
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.457, -97.795

Trees and tree limbs were blown down along Richland Road between Southwest 15th Street and Reno Avenue. The location is approximate, and the event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269420.